The effective model structure and -groupoid objects

Nicola Gambino, Simon Henry, Christian Sattler, Karol Szumiło

Research output: Contribution to journalArticlepeer-review


For a category with finite limits and well-behaved countable coproducts, we construct a model structure, called the effective model structure, on the category of simplicial objects in, generalising the Kan-Quillen model structure on simplicial sets. We then prove that the effective model structure is left and right proper and satisfies descent in the sense of Rezk. As a consequence, we obtain that the associated -category has finite limits, colimits satisfying descent, and is locally Cartesian closed when is but is not a higher topos in general. We also characterise the -category presented by the effective model structure, showing that it is the full sub-category of presheaves on spanned by Kan complexes in, a result that suggests a close analogy with the theory of exact completions.

Original languageEnglish
Article numbere34
Pages (from-to)1-59
Number of pages59
JournalForum of Mathematics, Sigma
Publication statusPublished - 9 Jun 2022


  • Model structure


Dive into the research topics of 'The effective model structure and -groupoid objects'. Together they form a unique fingerprint.

Cite this